Bisoprolol or Sotolol?

I was diagnosed with PAF last year. I had a night in Coronary Care in October and was discharged on Warfarin and Bisoprolol. I had a follow up out-patient appointment in February where the consultant yawned all through the consultation. He gave me a note to take to my GP, changing from Bisoprolol to Sotolol. I am now having AF twice as often as before - every three weeks instead of six. I also feel generally unwell and have indigestion. Has anyone else had a similar experience?

9 Replies

oldestnewest
  • Sotalol was removed from the list of accepted drugs for AF by Nice last year so why he prescribed it I don't know. Do ask your GP to check this out and go back to the consultant and point this out. You need to see an electrophysiologist who is a cardiologist who specialises in rhythm problems.

    Bob

  • hi Bob,

    You seem pretty well versed on all this so i hope you don't mind me asking for your imput!

    I've had PAF for several years now and at the moment am taking a cocktail of meds for this and the accompanying high bp.

    I'm a tad confused about the meds I'm on ..

    periniprol- 8mg

    amlodipine-5mg

    flecainide-100mg (morning & night)

    bendoflumethiazide-2.5mg

    on top of this I also take....phew!

    omeprazol-20mg

    naproxen-250mg

    levothyroxine-2.5mg

    livial (hrt)-2.5mg

    plus a glucosamine sulphate daily-1000mg

    yes, if you shool me i think i would definately rattle!!!

    My bp this morning was 164-87-71

    that was the avarage from 3 readings.

    I woke up with an AF eposode which lasted about 10minutes. :-(

    thanku,

    Blue :-)

    p.s. excuse any spelling mistakes...who invents these ridiculously difficult to spell names anyway?? :-)

  • Sorry I am not medically trained but the only ones I know about are amlodop[ine for lowering blood pressure, flecainide for rhythm control and omeprazol which is an anti acid for indigestion. No anticoagulants? Presume the glucosamine is a supplement for joints?

  • Nana, you need to see an Electrophysiologist and get the Sotalol replaced as Bob has said - ask your GP about getting referred asap. AF for me was always accompanied by digestive problems of all sorts which made this unpleasant condition even more miserable. All of it is now controlled by the correct drug regime for my condition - Bisoprolol and Flecainide.

    Many of us have found that we need to take control of our treatment and keep asking for what we need and want - it's all available - just a matter of knowing what to push for. There is a wealth of information on the main AFA website and on this forum too.

    If you have any questions, please ask - there are so many knowledgeable posters on here.

    Best wishes

  • Thank you for your replies. I am due to have a stress echocardiogram at the hospital tomorrow, so will discuss it with them and make an appointment to see my GP.

  • Change you consultant how rude to be yawning thats not helpful do get a second opinion good luck.

  • Hi Nice Nanna

    I have had similar experience last September to you finishing up in coronary care after a TIA. I was prescribed Sotalol and had problems with tingling fingers and migraine symptoms. My GP swapped and stopped various meds and I got sorted. Sotalol was replaced with Bisoprolol. I read on here that Sotolol was removed from the NICE list. I have asked several chemists and nurses and and trolled the Internet but nobody can tell me why it was removed. I have read only one report that Sotalol is a "Nasty Drug" but no explanation why. My medical expert consultant at last visit suggested I retry Sotalol as it is better for controlling AF than Bisoprolol. He is an absolute expert in medicine and would be well aware of the NICE recommendation. I had a few side effects when I swapped back to Sotalol but two months in I have adjusted and feel quite fine at the moment. I just swam a mile this morning. A betablocker also helps reduce BP and I have been able to stop one of my BP pills. I am 69 and had undiagnosed PAF since about 6 years but my heart stopping whilst in corany care saw me discharged with a Pacemaker and PAF meds. Last week I was discharged from the Stroke clinic.

    I hope Bob reads this and can update the real reason on why NICE no longer recommend Sotolol. It has been around for a long time.

  • Hello Barry, I recently read a report on why NICE do not recommend Sotalol for AF but I cannot find the reference. From memory, though, I think it is because of Sotalol's ability to act on the heart's ventricles. I suspect the comment is somewhere in NICE's website:

    cks.nice.org.uk/atrial-fibr...

  • if Naproxen is anti inflammatory need to check if can take with anticoagulant i would ask for medication review

You may also like...